Verapamil and Menstrual Cycle

Hi,

Sorry I tried to see if there was a topic already created for this, looks like there were some questions about ami and women’s cycles.

I have been on verapamil 120 mg ER twice a day (once in AM and once in PM) for a little over a month now and have seen some progress, however I am so much more lightheaded during my cycle.

I am drinking a ton of water and trying to stay very well hydrated but still feeling very weak right now.

Has anyone else had this problem with verapamil or meds that can affect bp during your cycle?

Thanks very much.

1 Like

Also I checked my bp and it was in my normal range (100s/70s) so I’m not sure what the deal is, if this is unrelated or just worsening menstrual cycle symptoms (:tada:).

can’t comment on the cycle stuff, but I remember Verapamil giving me low blood pressure symptoms even though it didn’t change my blood pressure. A couple times after increasing dosage I felt so faint I just layed around on the floor. Might be worth getting a basic metabolic panel to check things out if you haven’t had one recently.

2 Likes

Hi Erik,

I think that may be a good call as I haven’t had lab work done since this all started on November. Thanks for the recommendation :+1:

1 Like

I haven’t been on verapamil but was on diltizem for 3 months and no matter what I’ve been on my cycle busts threw the meds more than anything! There is a lot of like between magnesium/hormonal migraines so I’m at least taking 400mg mag a day! I think it has helped been doing it since February!

1 Like

Hi Anna,

Thanks for your reply and totally agree. It’s like being sort of ok for 2 weeks and then off for another 1.5-2 weeks. Do you find the mag is helping?

Hi yes I was put on Verapamil by a vertigo specialist, otolaryngologist, for vertigo and dizziness.
It worked almost immediately for about a year and then stopped working. I was hesitant the whole time being on it because my blood pressure is kind of low around 110. ( My general doctor was very hesitant about being on this and said I should monitor my blood pressure daily. The specialist was not concerned so I didn’t worry about it.)
So ya Work for a year then stop working. So i doubled dose to 120 2x a day. But I was just always light headed dizzy not sleeping well etc. Seems to get worse around my period for sure.

Instructions:
Who should not take verapamil?

Also, avoid taking it if you have any degree of heart failure and are receiving a beta blocker drug. For people with low blood pressure: Don’t take verapamil if you have low blood pressure (systolic pressure less than 90 mm Hg). Verapamil may decrease your blood pressure too much, which may lead to dizziness.

Again I asked the specialist if doubling the dose would be a concern with my blood pressure. He didn’t seem to care at all. So I wasn’t worried. But then I was like you know what I’m gonna start tracking my blood pressure… The twice A-day was not helping, so I stopped taking it all together just to give my body a break and see what it would naturally do.

Well now my blood pressure was testing at 95 during several points of the day. So I thought why was I being given a medication that lowers blood pressure when I already have low pressure and a side effect is also dizziness??? What the h***?

I requested a new medication and of course my doctor was on vacation- after 2 weeks of waiting he finally gets back and I am now taking Nurtec for the 1st time today…see how it goes…no indication on instructions that it messes with blood pressure…much luck to you and everyone that struggles with this each day​:heart::heart::heart::heart::heart:☆☆☆☆☆